MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08594A
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Flow or Under Infusion (2182); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing, however if any additional relevant information is identified following the completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that around february the patient was diagnosed with cavitary pneumonia presumably due to volara device not functioning properly.It was reported that volara device has about two months not functioning properly, sounding quieter, less strong and different than it used to.Days after the event was reported, the volara and circuit was replaced by the trainer who noted the presence of water in the circuit and the nebulizer tubing during the retraining session.Patient's pulmonologist indicated the patient had pus in a cavity in his lung and was put on antibiotic.The patient was given a new device and therapy with the volara has been continued as prescribed.The exact cause of the event is unknown at the moment and no further information was available at the time of this report.
 
Additional Manufacturer Narrative
The device was received for evaluation.During evaluation, the nebulizer base module was observed to have low air flow and produce an abnormal sound; the reported condition was verified.The cause of the failure was determined to be degradation of internal components over time, resulting in reduced performance and failure to meet specifications.A review of the patient use and history indicates the device had been operating in this condition for an extended period, suggesting possible use or maintenance factors may have contributed.A service history review was performed and revealed no prior service events; therefore, servicing did not cause or contribute to the reported condition.The patient was provided with a replacement device and instructed to continue therapy.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VOLARA SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key24822656
Report Number3008145987-2026-00026
Device Sequence Number17678679
Product Code NHJ
UDI-Device Identifier00887761981690
UDI-Public(01)00887761981690(11)200909
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM08594A
Device Catalogue NumberM08594A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale